Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 45, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 29, 1999, 4:38 PM EDT for Richmond County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 1999, 4:38 PM EDT (20:38 UTC)
- Expired
- Sep 29, 1999, 7:05 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 136 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 292039 FFWRDU NCC153-292305- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 438 PM EDT WED SEP 29 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... RICHMOND COUNTY IN NORTH CAROLINA * UNTIL 705 PM EDT * AT 430 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN IN NORTHERN RICHMOND COUNTY... MOVING SLOWLY NORTHEAST. * THE AREA OF HEAVY RAIN EXTENDED FROM ANSON COUNTY NORTHEASTWARD INTO NORTHERN RICHMOND COUNTY...NORTH OF ROCKINGHAM AND DERBY. THE STORMS WERE PRODUCING RAINFALL AMOUNTS AROUND 1.25 INCHES PER HOUR...ENOUGH TO FLOOD SEVERAL SECONDARY ROADS IN ANSON COUNTY. FLOODING FROM LOCAL CREEKS AND ALONG SOME SECONDARY ROADS IN RICHMOND COUNTY IS EXPECTED BY 5 PM. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. KK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 1:00 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 29, 1:00 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 100 PM EDT WED SEP 29 1999 MODELS IN REASONABLE AGREEMENT WITH COMING FROPA. ALL TAKE MAJORITY OF MOISTURE AND ENERGY TO OUR NORTH AS THE NIGHT PROGRESSES. THIS IS GOOD NEWS. HOWEVER...GIVEN THE SATURATED SOILS...WILL KEEP THE FFA IN PLACE FOR EASTERN HALF...SINCE ONLY A SMALL AMOUNT OF RAIN IS NEEDED TO CREATE PROBLEMS. THE ACTION SHOULD BE OVER BY DAYBREAK WITH CLEARING SKIES BY PM. .RAH...FLASH FLOOD WATCH TONIGHT CUMBERLAND..DURHAM..EDGECOMBE..FRANKLIN..GRANVILLE..HALIFAX.. HARNETT..HOKE..JOHNSTON..LEE..NASH..SAMPSON..SCOTLAND..WAKE.. WARREN..WAYNE..WILSON..VANCE GL
In the hours before
Special weather statement, Sep 29, 10:45 AM EDT, 5 hours 53 minutes before
NCZ073>075-083-084-291645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1045 AM EDT WED SEP 29 1999 ... HEAVY RAIN MAY FLOOD ROADWAYS ... AT 1045 AM NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF HEAVY RAIN EXTENDING WEST TO EAST ACROSS SOUTHERN STANLY... SOUTHERN MONTGOMERY...AND SOUTHERN MOORE COUNTIES. THE HEAVY RAIN AREA WILL BE MOVING SLOWLY NORTHWARD THROUGH MONTGOMERY... STANLY...AND MOORE COUNTIES THROUGH 1130 AM PRODUCING RAINFALL AMOUNTS OF ABOUT AN INCH PER HOUR. SOME SECONDARY ROADS IN THESE COUNTIES COULD EXPERIENCE TEMPORARY FLOODING OR HIGH WATER FROM THESE RAINS. AS THE HEAVY RAIN MOVED THROUGH ANSON COUNTY EARLIER THIS MORNING ...SOME ROADWAYS IN NORTHERN ANSON COUNTY WERE FLOODED AND CLOSED. THE FLOODED ROADS WERE IN THE VICINITY OF HIGHWAY 52 AND INCLUDED HIGHWAY 109 SOUTH...COX ROAD...AND WHITE STORE ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. STAY TUNE TO NOAA WEATHER RADIO OR THE MEDIA FOR ADDITIONAL WEATHER UPDATES AND POSSIBLE FLOOD WARNINGS. KK
Special weather statement, Sep 29, 10:45 AM EDT, 5 hours 53 minutes before
NCZ073>075-083-084-291645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1045 AM EDT WED SEP 29 1999 ... HEAVY RAIN MAY FLOOD ROADWAYS ... AT 1045 AM NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF HEAVY RAIN EXTENDING WEST TO EAST ACROSS SOUTHERN STANLY... SOUTHERN MONTGOMERY...AND SOUTHERN MOORE COUNTIES. THE HEAVY RAIN AREA WILL BE MOVING SLOWLY NORTHWARD THROUGH MONTGOMERY... STANLY...AND MOORE COUNTIES THROUGH 1130 AM PRODUCING RAINFALL AMOUNTS OF ABOUT AN INCH PER HOUR. SOME SECONDARY ROADS IN THESE COUNTIES COULD EXPERIENCE TEMPORARY FLOODING OR HIGH WATER FROM THESE RAINS. AS THE HEAVY RAIN MOVED THROUGH ANSON COUNTY EARLIER THIS MORNING ...SOME ROADWAYS IN NORTHERN ANSON COUNTY WERE FLOODED AND CLOSED. THE FLOODED ROADS WERE IN THE VICINITY OF HIGHWAY 52 AND INCLUDED HIGHWAY 109 SOUTH...COX ROAD...AND WHITE STORE ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. STAY TUNE TO NOAA WEATHER RADIO OR THE MEDIA FOR ADDITIONAL WEATHER UPDATES AND POSSIBLE FLOOD WARNINGS. KK
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 11:06 AM EDT | Flash Flood Warning | RAH | Montgomery | 2 hr |
| Sep 29, 4:08 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
| Sep 29, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 35 min |
| Sep 29, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 32 min |
| Sep 29, 6:31 PM EDT | Tornado Warning | RAH | Stanly | 34 min |
| Sep 29, 6:50 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 35 min |
| Sep 29, 7:11 PM EDT | Tornado Warning | RAH | Stanly | 49 min |
| Sep 29, 7:38 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 47 min |
| Sep 29, 7:58 PM EDT | Tornado Warning | RAH | Montgomery | 32 min |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.